Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 38, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 6, 2003, 5:07 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2003, 5:07 PM EDT (21:07 UTC)
- Expired
- Aug 6, 2003, 6:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 6, 3:59 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 6, 3:59 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 PM EDT WED AUG 6 2003 WILL CARRY SHOWERS AND TSTMS THROUGH THE EVNG HOURS. HAVE ALREADY HAD VRY HEAVY RAIN AND HAIL REPORTED FROM OUR NRN ZONES. DONT EXPECT PCPN TO BE WIDESPRD...BUT COULD HAVE A FEW ADDITIONAL STRONG STORMS BEFORE IT QUIETS DOWN BY MIDNIGHT. THEN EXPECT A RELATIVELY QUIET PERIOD UNTIL THU AFTN. SFC WAVE MVS UP STAT BOUNDARY LATE THU NIGHT THRU FRI SO WILL UP POPS TO LIKELY. UPR TROF MOVES SLOWLY E AND NE THRU THE WEEKEND. EXPECT SCT SHWRS/TSTMS TO CONT FRI NGT AND SAT. PCPN SHOULD BECOME MORE DIURNAL SUN THRU TUE. BY TUE POPS SHOULD BE DOWN TO SLGT CHC. WILL GO WITH A DRY FCST FOR WED. MARINE CONDS QUIET FOR NOW. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. RPW
Hazardous weather outlook, Aug 6, 8:44 AM EDT, 8 hours 23 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-061444- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 844 AM EDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY DRIER AND MORE STABLE AIR HAS MOVED INTO THE MIDDLE ATLANTIC REGION. THUS...THE RISK OF SEVERE THUNDERSTORMS FOR OUR AREA HAS DIMINISHED. SCATTERED THUNDERSTORMS MAY STILL DEVELOP LATER TODAY AND MAY BE ACCOMPANIED BY GUSTY WINDS AND BRIEF HEAVY RAIN. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE NEW JERSEY AND DELAWARE COASTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RPW
In the hours before
Local storm report, Aug 6, 3:27 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EDT WED AUG 06 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0251 PM MORRISTOWN NJ 0.75 IN HAIL
08/06/03 MORRIS
0254 PM MORRISTOWN NJ WIND DAMAGE
08/06/03 MORRIS LIMBS BLOWN DOWN.Special weather statement, Aug 6, 4:04 PM EDT, 1 hour 3 minutes before
PAZ054-055-062300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 404 PM EDT WED AUG 6 2003 ...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE POCONOS... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO FOLLOW A NARROW LINE OF THUNDERSTORMS ACROSS CENTRAL SECTIONS OF CARBON AND MONROE COUNTIES. THEY WILL CONTINUE TO MOVE NORTHEAST AND AFFECT PARTS OF BOTH COUNTIES THROUGH 6 PM. HEAVY RAIN...OF AROUND ONE INCH PER HOUR...FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 30 MPH WILL ACCOMPANY THE STORMS. THE FLASH FLOOD WARNING FOR CARBON COUNTY WILL EXPIRE AS OF 415 PM. THE WORST OF THE FLOODING OCCURRED JUST ACROSS THE BORDER IN LUZERNE COUNTY. OTHER WARNINGS MAY BE NEEDED IF THE THUNDERSTORMS INTENSIFY AS THE GROUND REMAINS SATURATED FROM ALL THE RECENT HEAVY RAIN. DO NOT DRIVE THROUGH FLOODED ROADWAYS OR AROUND BARRICADES. TFG
Local storm report, Aug 6, 4:25 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT WED AUG 06 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0251 PM MORRISTOWN NJ 0.75 IN HAIL
08/06/03 MORRIS
0254 PM MORRISTOWN NJ WIND DAMAGE
08/06/03 MORRIS LIMBS BLOWN DOWN.
0415 PM ALBRIGHTSVILLE PA WIND DAMAGE
08/06/03 CARBON TWO TREES DOWNThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:09 AM EDT | Special Marine Warning | PHI | 66 min | |
| Aug 6, 1:41 AM EDT | Severe Thunderstorm Warning | PHI | Cape May | 34 min |
| Aug 6, 2:06 AM EDT | Special Marine Warning | PHI | 84 min | |
| Aug 6, 2:16 AM EDT | Severe Thunderstorm Warning | PHI | Cape May | 29 min |
| Aug 6, 3:01 AM EDT | Special Marine Warning | PHI | 59 min | |
| Aug 6, 2:44 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Somerset | 46 min |
| Aug 6, 2:45 PM EDT | Severe Thunderstorm Warning | PHI | Morris | 45 min |
| Aug 6, 4:53 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 52 min |
| Aug 6, 1:19 PM EDT | Flash Flood Warning | PHI | Carbon | 3 hr |
| Aug 5, 10:12 PM EDT | Severe Thunderstorm Warning | PHI | Queen Anne's, Talbot | 48 min |
| Aug 5, 10:55 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 65 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.